# SDR CA050501002

- Difficulty date: April 29, 2005
- Submitted: June 2, 2005
- Operation: General aviation
- Make and model: Robsin R44RAVENII
- Aircraft time: 630 hours
- System (JASC): 6310 · Engine/Transmission Coupling
- Part: Sprag Clutch
- Part number: C1883
- Condition: Cracked
- Location: Main Rotor
- Stage of operation: IN
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING DISASSEMBLY OF CLUTCH ASSY DUE TO LEAKAGE, IT WAS EVIDENT A EAR BROKE OFF 1 OF THE PEANUTS.  HUB TO SLEEVE FOUND TO BE FRETTING.  PAST HISTORY OF THE SPRAG HAS SHOWN DAMAGE TO THE CAGE AND THE PEANUTS. THE CAGE HAS BEEN UPGRADED AND NO FURTHER DAMAGE HAS BEEN FOUND.   WITH THE UPDATED CAGE, THE PEANUTS ARE NOW SHOWING SIGNS OF BEING THE WEAK LINK.  PICTURES SHOW THE BROKEN PEANUT.  SUBMITTED A REPORT TO ROBINSON HELICOPTERS.  THE CLUTCH ASSY HAS BEEN REPAIRED, NEW PARTS INSTALLED AND RETURNED BACK TO SERVICE.  THE COMPONENT SHOPMANAGER HAS IDENTIFED SMALL PITTING IN THE NON CONTACT POINTS OF THE PEANUT.  AS FOR THE REASON OF THE CRACKED PEANUT, FURTHER INVESTIGATION ON BEHALF OF ROBINS ON IS REQUIRED.
